MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10600
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Death (1802)
Date of Event 09/24/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
Device is a combination product.
 
Event or Problem Description
It was reported that patient death occurred.Vascular access was obtained via the right radial artery.Coronary angiography was performed of the left coronary artery and right coronary artery.Left ventriculography was performed of the left ventricle.At this point, the patient was made ready for percutaneous coronary intervention to the ostial left circumflex (lcx) and possible to the lesion more distal in the 1st obtuse marginal (om1).These lesions were heavily calcified.Balloon angioplasty of the second om and improved the channel to the om1.Balloon angioplasty was then performed of the om1.Angiography demonstrated 70-80% residual stenosis with no dissection and complete timi-3 flow distally.Additional balloon angioplasty was then performed of the om1, resulting in 60-70% residual stenosis with no dissection and complete timi-3 flow distally.Additional dilation performed on the distal om stenosis.The balloon catheter was deflated and removed.A 2.50x8mm synergy stent was then advanced to the ostial circumflex lesion and could not be advanced further.The stent was deployed in the ostial circumflex.Final angiography of the ostial circumflex showed excellent appearance of the stent placement with 1:1 stent to vessel size ratio.A 2.25x12mm nc emerge balloon was advanced to the distal om1 lesion and inflated 3 times to a maximum of 20 atmospheres for 14 seconds.The balloon catheter was deflated and removed.Angiography revealed 50-60% residual stenosis and a type c partially flow limiting dissection in the distal om just distal to the site of balloon angioplasty extending into the inferior limb of the bifurcating vessel.A 2.25x20mm synergy was advanced to treat the dissection, however it could not cross the more proximal area of stenosis.As the stent was being withdrawn there was resistance while being withdrawn into the non-bsc guide extension catheter.The 2.25x20mm synergy and guide extension catheter were both withdrawn into the guide catheter and removed.Fluoroscopy revealed that the 2.5x20mm synergy stent had embolized off the balloon.The stent was undeployed in the ostial circumflex, extending to the left main and partially in the ascending aorta.There was no compromise of flow, the patient was pain free and not having any ischemic ekg changes.Additional review of the films showed the stent was markedly elongated.The patient was markedly high risk to take to the operating room and surgery could not be performed safely at this point.The decision was made to attempt to fix the stent percutaneously.The stent was seen under fluoroscopy to have drifted toward the ostial lad.A guidewire was able to be advanced to the lad around the embolized stent.Serial balloon dilation was performed using 3 balloon catheters inflated multiple times.Stenting of the proximal lad was then performed by advancing a 2.75x20mm synergy across the proximal lad, spanning the portion of embolized stent.The 2.75x20mm synergy was deployed.Post stent angiography demonstrated completed coverage of the proximal lad portion of the embolized stent.There was a significant step down in what appeared to be a small edge dissection at the distal end of the recently placed synergy stent.A 2.50x20mm synergy stent was advanced in the mid lad and deployed.Final angiography demonstrated excellent appearance of the stent placement with complete coverage of the distal part of the embolized stent.There was no complete timi-3 flow into the lad as well as the diagonal and apical branches.A 4.0x8mm synergy stent was then advanced to pin the second portion of the embolized stent within the left main (lm).Angiography at this point was showing that the dissection in the om1 had worsened and there was no flow into the distal vessel.Stenting of the proximal to mid lad was then performed with a 4.0x8mm synergy.Post stent angiography demonstrated excellent angiographic appearance of the ostial left main stent.There was no evidence of dissection.There was complete timi-3 flow into both the lad and the left circumflex.These finding were confirmed under multiple orthogonal views.The patient was having no ischemic ekg changes or chest pain.The procedure was concluded and the patient made ready for transfer to the icu.However, the patient expired later that same day.

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8006123
Report Number2134265-2018-62182
Device Sequence Number203592
Product Code NIQ
UDI-Device Identifier08714729840015
UDI-Public08714729840015
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/09/2019
Device Model Number10600
Device Catalogue Number10600
Device Lot Number0021996279
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2018
Initial Report FDA Received Date10/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age86 YR